Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Solvability of noninvariant differential operators on homogeneous spaces

Author: Ronald L. Lipsman
Journal: Proc. Amer. Math. Soc. 107 (1989), 271-276
MSC: Primary 22E99; Secondary 43A85, 58G99
MathSciNet review: 979228
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the solvability of non-invariant differential operators on homogeneous spaces. Such operators cannot be expected to have solutions in smooth functions (an illustrative example is provided). However, Lion has shown that, under suitable growth conditions on the infinitesimal components of the operators in a representation-theoretic decomposition, one can deduce solvability in a space of distributions. In this paper we prove that Lion's result can be improved to yield solvability in square-integrable functions.

References [Enhancements On Off] (What's this?)

  • [1] Y. Benoist, Analyse harmonique sur les espaces symétriques nilpotents, J. Funct. Anal. 59 (1984), 211-253. MR 766490 (86i:22014)
  • [2] L. Corwin, A representation theoretic criterion for local solvability of left-invariant differential operators on nilpotent Lie groups, Trans. Amer. Math. Soc. 264 (1981), 113-120. MR 597870 (83e:22013)
  • [3] M. Duflo, Opérateurs différentiels bi-invariants sur un group de Lie, Ann. Scient. Ec. Norm. Sup. 10 (1977), 265-288. MR 0444841 (56:3188)
  • [4] R. Goodman, One-parameter groups generated by operators in an eveloping algebra, J. Funct. Anal. 6 (1970), 218-236. MR 0268330 (42:3229)
  • [5] B. Helffer and J. Nourrigat, Hypollepticité pour des groups nilpotents de rang 3, Comm. Part. Diff. Eqns. 3 (1978), 643-743; see also CPDE 4 (1979), 899-958. MR 499352 (81d:35016)
  • [6] G. Lion, Résolubilité d'équations différentielles et représentations induites, J. Funct. Anal. 75 (1987), 211-259. MR 916752 (89a:22017)
  • [7] R. Lipsman, Solvability of invariant differential operators with variable coefficients, Comm. Part. Diff. Eqns. 10 (1985), 1261-1316. MR 807830 (87e:22022)
  • [8] -, Harmonic analysis on non-semisimple symmetric spaces, Israel J. Math. 54 (1986), 335-350.
  • [9] -, Sobolev criteria for solvability of invariant differential operators, Comm. Part. Diff. Eqns. 12 (1987), 327-349. MR 882961 (88m:58212)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E99, 43A85, 58G99

Retrieve articles in all journals with MSC: 22E99, 43A85, 58G99

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society